Alert archive / California / Gale Watches in 2026

Gale Watch 9, NWS Eureka, CA

March 7, 2026

NWS Eureka, CA issued this gale watch at Mar 7, 2026, 10:30 PM PST. It took effect at Mar 9, 2026, 9:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 7, 2026, 10:30 PM PST (06:30 UTC)
In effect from
Mar 9, 2026, 9:00 AM PDT
Expired
Mar 8, 2026, 10:28 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

442 
WHUS76 KEKA 080630
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1030 PM PST Sat Mar 7 2026

PZZ455-081430-
/O.EXT.KEKA.SC.Y.0026.000000T0000Z-260309T0600Z/
/O.EXB.KEKA.GL.W.0010.260309T0600Z-260310T1700Z/
Cape Mendocino to Pt Arena out 10 nm-
1030 PM PST Sat Mar 7 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PST SUNDAY...
...GALE WARNING IN EFFECT FROM 11 PM SUNDAY TO 10 AM PST
TUESDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 8 to 12 feet expected. For the 
  Small Craft Advisory, northwest winds 20 to 30 kt with gusts 
  up to 35 kt and seas 6 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 11 PM Sunday to 10 AM PST 
  Tuesday. For the Small Craft Advisory, until 11 PM PST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-081430-
/O.EXT.KEKA.SC.Y.0026.000000T0000Z-260309T1200Z/
/O.EXB.KEKA.GL.W.0010.260309T1200Z-260310T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1030 PM PST Sat Mar 7 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PST MONDAY...
...GALE WARNING IN EFFECT FROM 5 AM MONDAY TO 4 AM PST TUESDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas 8 to 12 feet expected. For the 
  Small Craft Advisory, north winds 20 to 25 kt with gusts up to 
  35 kt and seas 8 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 5 AM Monday to 4 AM PST 
  Tuesday. For the Small Craft Advisory, until 5 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-081430-
/O.CON.KEKA.GL.W.0010.000000T0000Z-260311T1200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1030 PM PST Sat Mar 7 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PST WEDNESDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 
  10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 5 AM PST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-081430-
/O.EXT.KEKA.SC.Y.0026.000000T0000Z-260309T1600Z/
/O.NEW.KEKA.GL.A.0009.260309T1600Z-260310T1100Z/
Pt St George to Cape Mendocino out 10 nm-
1030 PM PST Sat Mar 7 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 35 kt and seas 8 to 10 feet. For the Gale 
  Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 
  8 to 11 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, until 9 AM PST Monday. 
  For the Gale Watch, from Monday morning through late Monday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
2 follow-up statements
781 
WHUS76 KEKA 080930
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
130 AM PST Sun Mar 8 2026

PZZ455-081730-
/O.CON.KEKA.SC.Y.0026.000000T0000Z-260309T0600Z/
/O.CON.KEKA.GL.W.0010.260309T0600Z-260310T1700Z/
Cape Mendocino to Pt Arena out 10 nm-
130 AM PST Sun Mar 8 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM PST TUESDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 8 to 12 feet expected. For the 
  Small Craft Advisory, northwest winds 20 to 30 kt with gusts 
  up to 35 kt and seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 11 PM this evening to 10 AM 
  PST Tuesday. For the Small Craft Advisory, until 11 PM PST 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-081730-
/O.CON.KEKA.SC.Y.0026.000000T0000Z-260309T1200Z/
/O.CON.KEKA.GL.W.0010.260309T1200Z-260310T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
130 AM PST Sun Mar 8 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM MONDAY TO 4 AM PST
TUESDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas 8 to 12 feet expected. For the 
  Small Craft Advisory, north winds 20 to 25 kt with gusts up to 
  35 kt and seas 8 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 5 AM Monday to 4 AM PST 
  Tuesday. For the Small Craft Advisory, until 5 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-081730-
/O.CON.KEKA.GL.W.0010.000000T0000Z-260311T1200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
130 AM PST Sun Mar 8 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PST WEDNESDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 
  10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 5 AM PST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-081730-
/O.CON.KEKA.SC.Y.0026.000000T0000Z-260309T1600Z/
/O.CON.KEKA.GL.A.0009.260309T1600Z-260310T1100Z/
Pt St George to Cape Mendocino out 10 nm-
130 AM PST Sun Mar 8 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 35 kt and seas 8 to 10 feet. For the Gale 
  Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 
  8 to 11 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, until 9 AM PST Monday. 
  For the Gale Watch, from Monday morning through late Monday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
708 
WHUS76 KEKA 081728
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1028 AM PDT Sun Mar 8 2026

PZZ450-090130-
/O.EXT.KEKA.SC.Y.0026.000000T0000Z-260309T1200Z/
/O.EXA.KEKA.GL.W.0010.260309T1200Z-260310T1100Z/
/O.UPG.KEKA.GL.A.0009.260309T1600Z-260310T1100Z/
Pt St George to Cape Mendocino out 10 nm-
1028 AM PDT Sun Mar 8 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY...
...GALE WARNING IN EFFECT FROM 5 AM MONDAY TO 4 AM PDT TUESDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 8 to 12 feet expected. For the 
  Small Craft Advisory, north winds 20 to 30 kt with gusts up to 
  35 kt and seas 8 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from 5 AM Monday to 4 AM PDT 
  Tuesday. For the Small Craft Advisory, until 5 AM PDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-090130-
/O.CON.KEKA.SC.Y.0026.000000T0000Z-260309T0600Z/
/O.CON.KEKA.GL.W.0010.260309T0600Z-260310T1700Z/
Cape Mendocino to Pt Arena out 10 nm-
1028 AM PDT Sun Mar 8 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM PDT TUESDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 8 to 13 feet expected. For the 
  Small Craft Advisory, northwest winds 20 to 30 kt with gusts 
  up to 40 kt and seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 11 PM this evening to 10 AM 
  PDT Tuesday. For the Small Craft Advisory, until 11 PM PDT 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-090130-
/O.CON.KEKA.SC.Y.0026.000000T0000Z-260309T1200Z/
/O.CON.KEKA.GL.W.0010.260309T1200Z-260310T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1028 AM PDT Sun Mar 8 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM MONDAY TO 4 AM PDT
TUESDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas 8 to 13 feet expected. For the 
  Small Craft Advisory, north winds 20 to 25 kt with gusts up to 
  35 kt and seas 8 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 5 AM Monday to 4 AM PDT 
  Tuesday. For the Small Craft Advisory, until 5 AM PDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-090130-
/O.CON.KEKA.GL.W.0010.000000T0000Z-260311T1200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1028 AM PDT Sun Mar 8 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 
  10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 7, 11:59 AM PST, 10 hours 31 minutes earlier.

Area forecast discussion, Mar 7, 11:59 AM PST, 10 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1159 AM PST Sat Mar 7 2026

.SYNOPSIS...Warm and sunny weather Saturday. Some weak clipping
fronts will bring small chances of very light coastal drizzle or a
few showers between periods of rebounding warm temperatures.
Northerly winds will remain gusty, particularly through early next
week.

&&

.DISCUSSION...The weekend began with a warm, sunny, and pleasant
Saturday. A weak cold front will clip the region on Sunday. This
will bring  cooler temperatures and a small chance for a few light
showers, or more likely light drizzle.

A strong Pacific ridge will generally remain in control as
additional weak fronts attempt to briefly flatten it, introducing
more very slight chances for light showers on occasion, mainly in
Del Norte County. Chances for a wetting rainfall (0.1 inch or
higher) only reach 35% to 45% late next week and increase some
next weekend. There will periods of rebounding high temperatures
between the fronts.

Northerly winds will remain breezy. A cutoff low to the south
will further tighten the pressure gradient against the
restrengthening ridge Monday and Tuesday. Northerly winds will
increase in response and will be quite gusty Monday afternoon in
particular. Forecast soundings indicate well-mixing through the
boundary layer through this period, allowing for efficient
downward momentum transfer and gusty surface winds along the
coast. NBM holds a high chance (60%-80%) for maximum wind gust of
35 mph or higher Monday. There is a moderate to high chance
(40%-60%) for gusts to exceed 40 mph over some of the exposed
coastal headlands and over coastal Del Norte. Winds will ease some
Tuesday but will remain breezy through Tuesday afternoon. JJW

&&

.AVIATION...VFR conditions are mainly in place around the area
today now the clouds have burned off in the valleys. The coast is
expected to see breezy winds with gusts to 15 to 25 kt through this
evening. A shortwave moving by to the north is shifting the wind
flow aloft to more northwest this evening and tonight. At some point
this may allow stratus to return along the coast. The HREF is
showing around 60 percent chance of IFR conditions at KACV by 10Z.
Probabilities are much lower at KCEC, but there is still the
potential for IFR CIGS there. This is expected to make it's way up
the river valleys of Humboldt and Del Norte counties. Mendocino may
not see stratus tonight at the coast, although it is possible in the
interior valleys. It generally looks like VFR conditions will return
along the coast on Sunday, but there is a 30 to 40 percent chance
that low clouds will linger or return quickly at KACV. MKK

&&

.MARINE...Northerly winds persist across the waters this afternoon.
The ASCAT pass indicated 15 to 25 kt sustained winds. Coverage of
gale force gusts looks like it may be confined to downwind of
Cape Mendocino. The wind driven waves at the buoys are around 7 to
9 feet at 6 to 8 seconds. The northwest swell continues to be
around 2 to 3 feet at 11 seconds.

Tonight and Sunday there isn't expected to be much change in the
wind and wave environment. A new swell is expected to build into
the waters, but this isn't expected to change things much.
Initially it is expected to be around 14 seconds at 4 feet and may
peak around 5 to 6 feet at 13 seconds early Sunday.

Winds and wind driven waves are expected to increase through the day
on Monday bringing the potential for gales back to most of the
waters. Confidence was not high enough to issue a gale watch for the
northern and inner waters and some locations may only briefly reach
gales. Monday night these are expected to diminish in the northern
waters with gales limited to areas south of Cape Mendocino by
Tuesday afternoon. Winds are expected to gradually diminish
Wednesday and Thursday as a shortwaves moves by the area.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 AM PST Tuesday for PZZ450-455-
     470.

     Gale Warning until 5 AM PST Wednesday for PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

Nearby

Gale Watches in California, 2026Every gale watch in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.